Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: antidepressants & weight gain

Posted by JohnL on October 19, 1999, at 4:02:07

In reply to antidepressants & weight gain, posted by mp on October 18, 1999, at 22:45:35

> Any comparative information available regarding use of antidepressants (specifically ssri's) & weight gain.

I can't remember where I read it, but just the other day I was browsing around and stumbled onto this very topic. (Maybe at Depression Central?) Not sure.

Anyway, of the SSRIs, Paxil was the most likely to cause weight gain, while Prozac was least likely. But of course, nothing has a reputation for avoiding weight gain like Wellbutrin. The side effect label warns that patients may lose up to 5% of their body weight and it is to be used with caution in underweight patients. It generally has the benefit (though not with everyone of course) of suppressing appetite and increasing sexual desire/ability. But only a personal trial will tell how YOU respond to any particular drug. For example, while Prozac is the SSRI least likely to cause weight gain, some people gain huge weight on it. ???




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnL thread:13397